Ok what's everyone doing for sleep aids? I am on that Gleevec and now I can not sleep it takes for ever to fall asleep then I sleep for 2 hours then I am wide awake. Next my bones hurt not all the time but when it does it really hurts my hips, shoulder , the large bones in my legs and my arms from the shoulder to my elbows. I got a diluadid push at the ER Sunday and that did the trick but is there something else going on here or am I just freaking out. Its been over 3 months on Gleevec and I have to be honest I hate it. My whole life as changed and not for the better. Maybe I should just suck it up and be grateful.
Thanks to everyone whos has helped me out here is the newest problem Sleeping and pain
Posted 12 April 2011 - 07:01 PM
Hi Don: Twelve weeks of taking Gleevec is not a long time, and most people do feel all the same things you are feeling. Its not that easy to say suck it up and be grateful. This is all new to you, and your mind is probably keeping you up more than the aches and pains. I know because I have been like that myself.
The aches and pains get better with time. When your feeling all this discomfort, try to stop and think that your hurting like this because the Gleevec is doing its job and killing off those cancer cells. Thats what got me through those days. I started Gleevec in Oct. of 2000, and I will admit that I still have side effects even after all these years. Personally, I have learned to live with it all. I get the fatigue, and the puffy eyes, and foot cramps. I have to stop and tell myself that I just started year #12 LIVING WITH CML this past Dec. If you really cannot sleep, maybe your doctor could give you something to help.
Give it some time. When I was diagnosed there were no TKI's to take, therefore , I am grateful. Hope some of this helps you.
Posted 12 April 2011 - 08:19 PM
You may want to talk to your PCP and ask about some help..If you can't your sleep you can't fight the pain. If you're in pain you can't sleep. Don't be shy about asking. Ambien works well for me.
I have cancer but it doesn't have me
Posted 13 April 2011 - 04:22 AM
I've been on Glivec for 5 and a half years now. I can honestly say the first 4+ months were the worst. Joint pain, bone pain, weight gain and water retention. It has got a lot easier. I still very ocassionally get the odd bit of joint pain and a little water retention first thing in the morning. I could also do with shreding a couple of my 57 kg.
Sleep on the other hand. I now sleep just fine an average of 7 hours a night. I wasn't doing this to begin with - mainly (I think) due to tirdness during the day. I would work at school from 8:30 - 3:30 come home look after the children (they were 9 and 12 then) cook dinner, eat and collapse on the sofa. Usually having a nap. Once I stopped the afternoon naps my sleep improved.
I hope you find an answer - all I can say is for most of us it does get easier.
Posted 13 April 2011 - 07:55 AM
To reinforce what others have said-
The bone pain is real, but it does diminish after awhile. There is a lot of housecleaning going on in the marrow those first couple months. There may be something else that causes the pain as well.
I found that taking Gleevec near bedtime made it hard for me to sleep. It bothered my stomach, and I spent part of the might struggling with tummy problems. I now take my G at noon with my lunch. Occasionally I will pop a generic Ambien if I need a bit of help to fall asleep. I have also noticed that if I am a bit achey, I will take a Naproxen before bedtime. It seems that I sleep a lot better, and don't hurt so much in the morning.
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users